MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ BAIR HUGGER¿ WARMING UNIT; HYPER/HYPOTHERMA SYSTEM,

3M HEALTH CARE 3M¿ BAIR HUGGER¿ WARMING UNIT; HYPER/HYPOTHERMA SYSTEM,
Model Number 77500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Pain (1994); Scar Tissue (2060); Blister (4537)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1-a2: not provided.D4: catalog, serial, lot#: not provided & expiration date: not applicable.E1: reporter address: not provided.H4: manufacture date: not applicable.H10: a product sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether the 3m¿ bair hugger¿ warming unit was the root cause.The device labeling shall be reviewed for important contraindications, warnings, and cautions.
 
Event or Problem Description
A female allegedly underwent surgery on (b)(6)2023 at the (b)(6) center and experienced an injury noted as a left wrist 1st degree burn, blister, redness with severe pain that reportedly healed after approximately one month with the use of the 3m¿ bair hugger¿ warming unit.In pre-op, the nurse placed the 3m¿ bair hugger¿ warming unit on the left side of the bed.Postoperative, the patient felt a burning sensation at her left arm which she showed to the nurse who reportedly stated, "might have just lean over her arm during the surgery" and applied a cold pack on the patient's left arm.The patient went home, removed the cold pack, and observed blisters.The patient noted she thought the cold pack caused more blistering which reportedly did not look good, and presented to urgent care.The physician diagnosed the injury as a burn and prescribed a burning cream that reportedly did not help.The patient's current status noted the burn is dry, and the patient is applying scar cream to lighten up the dark scar.

Brand Name
3M¿ BAIR HUGGER¿ WARMING UNIT
Common Device Name
HYPER/HYPOTHERMA SYSTEM,
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M COMPANY EDEN PRAIRIE
10351 west 70th street
eden prairie MN 53344
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16887077
Report Number2110898-2023-00039
Device Sequence Number6326750
Product Code DWJ
UDI-Device Identifier00608223775004
UDI-Public00608223775004
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number77500
Device Catalogue Number77500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceAsian